Alert archive / Illinois / River Flood Warnings in 2022
River Flood Warning 38, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 20, 2022, 9:33 PM CDT for Pike County, Scott County, Illinois. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2022, 9:33 PM CDT (02:33 UTC)
- Expired
- Apr 23, 2022, 10:03 AM CDT
- In force
- 61 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pike County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 108 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River at Valley City (VALI2). The gauge peaked at 14.05 ft at Apr 21, 2022, 10:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 14 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05586100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
224
WGUS43 KLSX 210233
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
933 PM CDT Wed Apr 20 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Illinois...
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-171-221445-
/O.NEW.KLSX.FL.W.0038.220421T0233Z-220425T1200Z/
/VALI2.1.ER.220420T0015Z.220421T1200Z.220424T0600Z.NO/
933 PM CDT Wed Apr 20 2022
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...From this evening to Monday morning.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Wednesday the stage was 13.9 feet and rising.
- Forecast...The river is expected to rise above flood stage
overnight tonight, cresting near 14.2 feet Thursday morning.
It is expected to fall back below flood stage this weekend.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Illinois River
Valley City 14.0 13.9 Wed 8 pm 14.2 14.1 14.0 13.7 13.3
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Kimble6 follow-up statements
978
WGUS83 KLSX 211704
FLSLSX
Flood Statement
National Weather Service St Louis MO
1204 PM CDT Thu Apr 21 2022
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-171-230515-
/O.CON.KLSX.FL.W.0038.000000T0000Z-220425T1200Z/
/VALI2.1.ER.220420T0015Z.220421T1800Z.220424T0600Z.NO/
1204 PM CDT Thu Apr 21 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until Monday morning.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Thursday the stage was 14.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Thursday was 14.1 feet.
- Forecast...The river is expected to rise to a crest of 14.1
feet this afternoon. It will then fall below flood stage
early Sunday morning.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Valley City 14.0 14.0 Thu 10 am 14.1 14.0 13.9 13.8 13.4
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Maples280
WGUS83 KLSX 220229
FLSLSX
Flood Statement
National Weather Service St Louis MO
929 PM CDT Thu Apr 21 2022
...The Flood Warning is extended for the following rivers in
Illinois...
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-171-231430-
/O.EXT.KLSX.FL.W.0038.000000T0000Z-220427T1200Z/
/VALI2.1.ER.220420T0015Z.220423T0000Z.220426T0600Z.NO/
929 PM CDT Thu Apr 21 2022
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until Wednesday morning.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Thursday the stage was 14.0 feet and holding
steady.
- Recent Activity...The river rose above flood stage Friday
morning and has held steady near 14 feet since.
- Forecast...The river is expected to hold steady near or just
above flood stage for the next few days. It may fall back
below flood stage next week.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Valley City 14.0 14.0 Thu 9 pm 14.1 14.1 14.0 14.0 13.9
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Kimble409
WGUS83 KLSX 220236
FLSLSX
Flood Statement
National Weather Service St Louis MO
936 PM CDT Thu Apr 21 2022
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-171-231445-
/O.CON.KLSX.FL.W.0038.000000T0000Z-220427T1200Z/
/VALI2.1.ER.220420T0015Z.220423T0000Z.220426T0600Z.NO/
936 PM CDT Thu Apr 21 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until Wednesday morning.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Thursday the stage was 14.0 feet and holding
steady.
- Recent Activity...The river rose above flood stage Thursday
morning and has held steady near 14 feet since.
- Forecast...The river is expected to hold steady near or just
above flood stage for the next few days. It may fall back
below flood stage next week.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Illinois River
Valley City 14.0 14.0 Thu 9 pm 14.1 14.1 14.0 14.0 13.9
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Kimble220
WGUS83 KLSX 221446
FLSLSX
Flood Statement
National Weather Service St Louis MO
946 AM CDT Fri Apr 22 2022
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at Valley City.
Illinois River at Hardin.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-171-240300-
/O.EXT.KLSX.FL.W.0038.000000T0000Z-220426T0600Z/
/VALI2.1.ER.220420T0015Z.220423T0600Z.220425T0000Z.NO/
946 AM CDT Fri Apr 22 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 13.9 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 14.1 feet just after midnight
tonight. It will then fall below flood stage Sunday evening.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Valley City 14.0 13.9 Fri 9 am 14.1 14.1 13.9 13.6 13.3
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
ILC013-061-083-240300-
/O.CON.KLSX.FL.W.0040.000000T0000Z-000000T0000Z/
/HARI2.1.ER.220422T1800Z.220423T0600Z.000000T0000Z.NO/
946 AM CDT Fri Apr 22 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Hardin.
* WHEN...Until further notice.
* IMPACTS...At 25.0 feet, Flood Stage. Lowland flooding of
unprotected agricultural land begins.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 25.0 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon and continue rising to a crest of 25.2 feet
just after midnight tonight.
- Flood stage is 25.0 feet.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Hardin 25.0 25.0 Fri 9 am 25.2 25.1 25.0 25.0 25.0
&&
LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
3903 9062
$$
Pfahler373
WGUS83 KLSX 230205
FLSLSX
Flood Statement
National Weather Service St Louis MO
905 PM CDT Fri Apr 22 2022
...The Flood Warning continues for the following rivers in
Illinois...
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
ILC149-171-241415-
/O.EXT.KLSX.FL.W.0038.000000T0000Z-220425T0000Z/
/VALI2.1.ER.220420T0015Z.220421T2100Z.220423T1800Z.NO/
905 PM CDT Fri Apr 22 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Illinois River at Valley City.
* WHEN...Until Sunday evening.
* IMPACTS...At 14.0 feet, The road to Norbut Fish and Wildlife area
is flooded.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Friday the stage was 13.8 feet and holding
steady.
- Forecast...The river is expected to hover near the 14.0 feet
flood stage through midday Saturday. It is expected to slowly
fall through the weekend and into next week.
- Flood stage is 14.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Illinois River
Valley City 14.0 13.8 Fri 8 pm 13.9 13.7 13.5 13.1 12.9
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
Kimble431
WGUS83 KLSX 231503
FLSLSX
Flood Statement
National Weather Service St Louis MO
1003 AM CDT Sat Apr 23 2022
...The Flood Warning is cancelled for the following rivers in
Illinois...
Illinois River at Valley City.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
ILC149-171-231615-
/O.CAN.KLSX.FL.W.0038.000000T0000Z-220423T1503Z/
/VALI2.1.ER.220420T0015Z.220421T2100Z.000000T0000Z.NO/
1003 AM CDT Sat Apr 23 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Illinois River at Valley City.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Saturday the stage was 13.7 feet.
- Forecast...The river is expected to fall to 12.1 feet Friday
morning.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Illinois River
Valley City 14.0 13.7 Sat 9 am 13.5 13.3 13.0 12.7 12.4
&&
LAT...LON 3977 9067 3977 9053 3952 9052 3952 9064
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:39 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 20, 6:39 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 639 PM CDT Wed Apr 20 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 234 PM CDT Wed Apr 20 2022 Widespread rain with isolated embedded thunderstorms are moving east through central Missouri. Although these storms are not expected to become severe, they will be capable of producing small hail later this afternoon and into this evening. The storms that form later on will be elevated, so the potential for severe storms is limited. However, the presence of steep mid-level lapse rates and sufficient MUCAPE (around 500 J/kg) does mean small hail is possible with these storms. A tight pressure gradient over the region is resulting in areawide wind gusts of up to and at times exceeding 30 kts. Thunderstorms that do form may have the potential to mix down stronger winds, occasionally creating locally high gusts. The non- convective wind gusts will diminish overnight. A cold front associated with a low pressure system in the upper Midwest will pass through tonight. As it presses through the area from northwest to southeast, it will begin to slow. This will keep showers around for portions of southeast Missouri and southern Illinois until Thursday morning. This activity likely poses the best risk for hail, though the risk still isn't substantial. The cold front will then move north back over our area as a warm front over the day and evening. This motion will drastically impact our temperatures for Thursday. Highs will be nearly 20F warmer than today, peaking in the low to mid-70s areawide. Isentropic lift associated with the front will bring the chance of showers to the area again. These showers will remain mainly west of the Mississippi River until Thursday evening. Come evening, the low level jet will ramp up, causing showers in northeast Missouri and west-central Illinois through Friday morning. These showers will likely be the most vigorous. Jaja .LONG TERM... (Friday through Next Wednesday) Issued at 234 PM CDT Wed Apr 20 2022 The warm front will continue to lift northward on Friday. By this point, upper level ridging will have built into the eastern CONUS. At the surface, high pressure will be sitting over the southeastern US. This promotes southwesterly flow and deep warm air advection into our area. Highs Friday will rise by another 10 degrees from Thursday's high, reaching the low 80s across the board. To put things into perspective, we'll be going from 10-15F below average to 10-15F above average in 2 days. On Saturday, the WPC Cluster Analysis shows high confidence that upper level troughing will begin to develop in and just lee of the Rockies. Ridging will continue to amplify in the eastern CONUS. This pattern leaves the mid-Mississippi Valley between these two features and within a tight pressure gradient. This will result in gusty winds for Saturday. Although the winds will be gusty, the southwest nature of them will work to continue the ongoing warm air advection. For that reason, Saturday's highs will be much like Friday's. A surface low pressure system will form in the High Plains and move northeastward Friday night and into Saturday. This feature will develop a cold front that will crawl through our region Sunday morning into Monday. Although deterministic guidance diverges this far out, models seem to come to a consensus on this being a very wet system. With PWATs of up to 1.50" along the front, it's possible that this system can produce high rainfall totals. The frontal passage will also serve to knock temperatures down for Monday. Amidst northwesterly flow, highs will only reach the upper 50s to mid-60s areawide. Jaja && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 631 PM CDT Wed Apr 20 2022 MVFR/IFR flight conditions will dominate the first half of the TAF period, improving to VFR tomorrow morning. Showers continue to push eastward out of the terminal areas Wednesday afternoon. Another chance for showers and a few thunderstorms will push through the area along a cold front that will move through tonight. Uncertainty remains in where and when showers and thunderstorms will form so have left all mention of precipitation out of the TAFs for now. Cigs will remain low through the first half of the TAF period, dropping from MVFR to IFR tonight. As precipitation exits the terminals, visbys should improve, though I cannot rule out a stray patch of fog hanging around the mid-Missouri terminals (KCOU, KJEF) during the early morning. Winds will continue to be gusty from the south during the first couple hours of the forecast period. They will become light and variable as the cold front passes through the region overnight. By tomorrow winds will be prevailing largely from the east to southeast as a warm front pushes north into the region. Showers and a few thunderstorms are possible along the front as it moves north, though confidence is too low to include mention of precipitation in the TAFs at this point. MRM && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 20, 2:59 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 259 PM CDT Wed Apr 20 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-212000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 259 PM CDT Wed Apr 20 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms later this afternoon into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms across parts of the area on Thursday through late Friday morning, and then again late Saturday through late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Jaja
Nearby
River Flood Warnings in Illinois, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.